I'm hoping some one can help. I have a history of chest infections & get them regularly but a few years ago i was rushed to hospital with serious lung infection that i think was pluerisy. I was experiencing severe pain in back, arm and right side of ribs. I had a fever, breathing hurt as did sitting. I also started coughing up pink phlem. I was treated with antibiotics but it persisted and needed more antibiotics as it felt like popping & acid burning up my back & ribs on right side, a pain more severe than anything i have ever experienced.
Ever since then on & off i have experienced similar pain in my back & lower ribs (from breast height down) on the right. It feels like the pain is between the ribs in the cartlidge. It also is very tender & sore to touch the connective knobbly parts on the right side connecting to my back. It actually feels like a rib is poking slightly out of place. The pain ranges from moderate to debilatating where all movement causes sharp pain. I have just been dealing with these attacks when they arise but would really like to get to the cause.
It has recently kicked off by being lifted up from behind by an over vealous student in my class. Please help me
Hi, the pleura, the lining of the chest cavity and lungs can get inflamed leading to pleuritis, causing pain with coughing and movement. It can occur due to local causes like recurrent lung infections. Episodes of pleurisy are also known to recur causing pain. If with movement you are getting pain it is likely to be an inflammation of the skin, subcutaneous tissue or the bone. This can happen with injury, repetitive activity or an infection of the skin. Sometimes it can be costo-chondritis, inflammation of the sterna rib junction. The pain can also be due to orthopedic related causes like cervical rib, cervical spondylosis or disc prolapse. A simple x-ray will help and an orthopaedician can guide you. Please consult your primary care physician for further evaluation. In the meantime you can take OTC Ibuprofen pain medication. Ensure to take this medication after food to avoid gastritis. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.